If you are depressed and simultaneously facing sexual issues, you are probably not the only person facing this conundrum. Sexual problems such as erectile dysfunction usually co-occur with depression. It is not unusual for people affected by erectile dysfunction to be annoyed, irritated and weary. Even though there are several causes of Erectile dysfunction, various research works have proven that men affected by Erectile dysfunction are two times more prone to depression than men without Erectile dysfunction.
However, all hoe isn’t lost as medical practitioners can treat sexual issues linked to depression.
What is the relationship between depression and erectile dysfunction?
The brain is a sensitive organ and linked to sexual activity. The desire for sexual activity begins in the brain and flows down the body. This is possible due to the presence of minute brain chemicals otherwise called neurotransmitters. The neurotransmitters aid communication amongst brain cells and improve the flow of blood to sexual organs. The issue with depression is that it affects the functioning of these brain chemicals.
Most people suffering from depression have a strain on their relationships.
Symptoms of Depression and Erectile Dysfunction
Erectile dysfunction is a very popular issue. According to scientists, about 50% of men aged 50 and above are affected by erectile dysfunction. Below are warning symptoms to watch out for:
- Sexual desire is lost, and sex is no more enjoyable.
- The antidepressant prescribed by your physician is affecting your sex life.
- Erectile dysfunction makes you feel less confident about yourself
- Erectile dysfunction sets in after a negative life event such as a loss of a loved one or job loss.
Treating for Depression and Erectile Dysfunction
The most important step in treating erectile dysfunction and depression is to talk to a qualified medical practitioner about your problem. Assume it was caused by stress and avoid bottling it up. Most cases of erectile dysfunction and depression can be treated medically by following these steps:
- Undergo a medical check-up and confide in your physician.
- Tell your doctor to reduce your antidepressant dose or change the medication.
- You should consider taking a counseling session with a mental health professional.